Forums


Asthma Treatment

Inhaler causing chest pain?

  • By Sammy2004

    So I’ve recently been diagnosed with asthma and I’ve been put on Alvesco once in the evening. Two days after starting it I noticed a dull pain in the Center of my chest between my breasts. I also got this pain when I used my Ventolin inhaler when I didn’t really need it. ( I had the ventolin earlier because of an allergic reaction that sent me to the hospital) It only hurts during the day while I’m at school. Not when I wake up or after 5pm. The area is a bit red more pink and when I press on the area it turns really white and stays white before turning pink again. I have a doctors appointment next week and will bring it up. So my question what could be causing this? Is it because of the inhalers? Or something else? Maybe Costochondritis? Any answer would be appreciated! Thank you!

    Reply Created with Sketch. reply
  • By Leon Lebowitz, RRT Moderator

    Hi Sammy2004 and thanks for your post. You may be aware we cannot provide medical advice or diagnostics over the internet (for your own safety), but your concerns certainly warrant a response. Many of the inhalers that are used to treat asthma have a veritable laundry list of side effects and any of the symptoms you’re describing could be related to the inhalers.
    It’s good that you have an appointment with your physician – (s)he will be the most qualified person to provide you with an answer to determine what is causing these new symptoms you describe.
    All the best,
    Leon (site moderator)

    Reply Created with Sketch. reply